Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2015, Article ID 835952, 5 pages
http://dx.doi.org/10.1155/2015/835952
Case Report

Left Ventricular Thrombus as a Complication of Clozapine-Induced Cardiomyopathy: A Case Report and Brief Literature Review

1Department of Internal Medicine, University of North Dakota School of Medicine and Health Sciences, Fargo, ND 58102, USA
2Department of Cardiology, Sanford Health, Fargo, ND 58102, USA
3Department of Psychiatry and Behavioral Science, University of North Dakota School of Medicine and Health Sciences, Fargo, ND 58102, USA

Received 2 July 2015; Accepted 7 November 2015

Academic Editor: Tayfun Sahin

Copyright © 2015 Shahbaz A. Malik et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

A 48-year-old male with history of schizoaffective disorder on clozapine presented with chest pain, dyspnea, and new left bundle branch block. He underwent coronary angiography, which revealed no atherosclerosis. The patient’s workup was unrevealing for a cause for the cardiomyopathy and thus it was thought that clozapine was the offending agent. The patient was taken off clozapine and started on guideline directed heart failure therapy. During the course of hospitalization, he was also discovered to have a left ventricular (LV) thrombus for which he received anticoagulation. To our knowledge, this is the first case report of clozapine-induced cardiomyopathy complicated by a LV thrombus.